Hyaluronidase swelling or product remaining?

About 2 months ago, I had restylane placed in the side of my nose and behind the tip. About a month in, I was unhappy with the results and had hyaluronidase. After 1 injection, there was a slight improvement, but the tip became lumpy where there was never any product. He injected the side again, but advised against re-injecting the tip. Three weeks later, I have slight redness in both treated areas, and can't tell if I am seeing swelling from the tissue or product. How do I differentiate?

Doctor Answers 6

Swelling after hyaluronidase

At this point only time will tell as it is hard to distinguish from inflammation, filler product, or edema from the injection as the cause of your injection. Your doctor can best tell by his exam.

Restylane lumpiness vs swelling

It can be very difficult (even for some doctors who I train) to differentiate edema around the eyes and nose from accumulation of product.  If there is an issue, see your doctor or seek out an opinion from an experienced injector who should easily be able to determine if the irregularity is due to product and if so, Hylenex may be an effective treatment to dissolve the lumpiness and improve the outcome.  

Best of luck.

Joseph A. Eviatar, MD, FACS
New York Oculoplastic Surgeon
4.7 out of 5 stars 64 reviews

Hyaluronidase Injections

Hyaloruonidase works extremely well for dissolving any of the Hyaluronic Acid products.  It generally does not cause any swelling.  I would return to your treating physician for examination of the area to advise you on the next step if you have redness and swelling.

Hyaluronidase and Swelling

Hyaluronidase should not cause any swelling itself.  I suggest speaking to your physician about your concerns.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 168 reviews

Hyaluronidase and swelling

Typically, hyaluronidase dissolves hyaluronic acid as in the various fillers. Hyaluronidase itself does not cause any noticeable swelling. If you have swelling or redness that concerns you, then you should call your surgeon and discuss your concerns with him/her.

Scott Trimas, MD
Jacksonville Facial Plastic Surgeon
5.0 out of 5 stars 18 reviews

It is best if you follow up with your injector again to discuss your concerns.

Thank you for your question,


It is best if you follow up with your injector again to discuss your concerns. You should be able to assess before and after photos together and determine treatment.


Best,

Martin Jugenburg, MD
Toronto Plastic Surgeon
4.9 out of 5 stars 427 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.